Alert archive / New Jersey / Flash Flood Warnings in 2018

Flash Flood Warning 6, NWS New York, NY

July 3, 2018Bergen County, Passaic County, New Jersey; Rockland County, Westchester County, New York

NWS New York, NY issued this flash flood warning at Jul 3, 2018, 3:14 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, Westchester County, New York. It was in force for 104 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2018, 3:14 PM EDT (19:14 UTC)
Expired
Jul 3, 2018, 4:58 PM EDT
In force
104 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:30 PM EDTFLASH FLOODAllendale, NJWEST ORCHARD STREET AND WEST CRESCENT AVENUE UNDERPASSES FLOODED AND IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WGUS51 KOKX 031914
FFWOKX
NJC003-031-NYC087-119-032215-
/O.NEW.KOKX.FF.W.0006.180703T1914Z-180703T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
314 PM EDT TUE JUL 3 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Central Passaic County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Central Westchester County in southeastern New York...
  Rockland County in southeastern New York...

* Until 615 PM EDT.

* At 314 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Stamford, New City, Bergenfield, Paramus, Ossining, Ridgewood,
  Monsey, Nanuet, Ramsey, Haverstraw, Tarrytown, Pompton Lakes, Mount
  Kisco, Dobbs Ferry and Suffern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4110 7431 4124 7375 4124 7357 4116 7359
      4110 7373 4107 7370 4099 7383 4090 7406
      4098 7430 4100 7430 4101 7438

$$
1 follow-up statement
220 
WGUS71 KOKX 032058
FFSOKX

Flash Flood Statement
National Weather Service New York NY
458 PM EDT TUE JUL 3 2018

NJC003-031-NYC087-119-032106-
/O.CAN.KOKX.FF.W.0006.000000T0000Z-180703T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-Bergen NJ-Westchester NY-Rockland NY-
458 PM EDT TUE JUL 3 2018

...THE FLASH FLOOD WARNING FOR CENTRAL PASSAIC...BERGEN...CENTRAL
WESTCHESTER AND ROCKLAND COUNTIES IS CANCELLED...

The heavy rain has ended with flood waters continuing to recede. 
Please continue to heed any remaining road closures.

LAT...LON 4110 7431 4124 7375 4124 7357 4116 7359
      4110 7373 4107 7370 4099 7383 4090 7406
      4098 7430 4100 7430 4101 7438

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:49 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 3, 1:49 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service New York NY
149 PM EDT Tue Jul 3 2018

.SYNOPSIS...
High pressure will reside across the western Atlantic through
the week with a prolonged period of southerly flow. In addition,
a weak trough will reside across northern New Jersey and the
Lower Hudson Valley Tuesday and Wednesday. A cold front will
then approach on Thursday and move across Friday into Friday
night. High pressure then builds in behind this front for the
weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
H5 was at 596 dam per the 12z okx sounding, so a hot airmass in
place. 16z laps has 3500 cape across nern NJ with cin there now
erased. This trend will continue across all but the shore in the
next few hours. The first place tstms should develop would be
across NJ where stlt shows building towers. Shear is extremely
weak so multicellular mode is expected. Dcape is up to 850 and
will rise to abv 1000 per the 12z NAM. Pops have been increased
across the area and expanded ewd. Strong winds and hvy rain have
also been included in the fcst, with the hwo and ehwo updated.
Slow storm motion of 5kt or less will enhance the flood risk. Pw
on the 12z sounding was 1.52 which correlated nicely with the
NAM.The NAM however models pw to increase to over 2.5 across wrn
portions of the cwa over the next few hours.

The heat wave will continue across the region today with
another day of highs in the upper 80s (coast) to the lower 90s
(NYC metro and interior). Heat indices will be around 100 for
most locations, with the exception of northeast New Jersey where
it will flirt with 105. There were no changes to the heat
hazards which remain up through 9 pm for all but far eastern
Long Island and southern New London in southeast Connecticut.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Any lingering convection early this evening will quickly fall
apart due the loss of daytime instability. Another very warm,
humid night will feature lows generally in the 70s. Another
round of low clouds and fog, mainly for coastal areas due to the
onshore flow is possible.

With the upper ridge across the area on Wednesday and plenty of
convective debris forecast to be over the region, highs are
forecast to be in the 80s to near 90, warmest across the
interior. Backed off somewhat on the cloud cover as this may be
potentially overdone with the region under deep-layered
ridging. The onshore flow will also help to maintain dew points
in the 70s, however heat indices fall short of advisory
criteria. This will have to be watched should there be more
sunshine.

As for any convection, coverage Wednesday afternoon is likely
to be less as the airmass will be bit more stable and the
limiting factors mentioned earlier will still exist.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Isolated to scattered showers and thunderstorms north and west of
the city will diminish Wednesday evening with the loss of daytime
heating. There are indications however that low stratus shifts in
from the waters during the overnight hours, affecting primarily
coastal areas. The chances of this along with its timing is
uncertain, but best guess is that the low stratus would hold off
until a couple hours after sunset.

For Thursday, only isolated showers/TSTMs mainly NW of the city.
Highs mostly in the mid and upper 80s, combined with dewpoints
around 70 or slightly higher leads to heat index values mostly 90-
95.

A cold front approaches on Friday, probably passing through during
afternoon to evening hours. Showers and thunderstorms likely during
this period. Cloud cover likely makes Friday cooler than Thursday,
but still on the muggy side.

High pressure builds in behind the cold front for the upcoming
weekend with highs a little cooler than normal along with dry
weather and much less muggy conditions. The dry weather pattern
continues into Monday with the high pressure ridge over the region.
High temperatures will moderate back to near normal.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Mainly VFR through the evening push, however any TS could
briefly lower conditions to MVFR, especially at NYC metro
terminals. In any thunderstorm, expect heavy rain, frequent
lightning and gusty winds. These cells will also have little
to no movement.

Threat of thunderstorms will diminish after 00Z.

Low clouds/fog should start to return out east to KGON after 04Z
Wed, with MVFR vsby late elsewhere.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Gusty winds, frequent lightning, and heavy
rain likely in any thunderstorm.

KLGA TAF Comments: Gusty winds, frequent lightning, and heavy
rain likely in any thunderstorm.

KEWR TAF Comments: Thunderstorms will produce gusty winds,
frequent lightning and heavy rain.

KTEB TAF Comments: Gusty winds, frequent lightning, and heavy
rain likely in any thunderstorm.

KHPN TAF Comments: Timing of thunderstorm development may be off
+/- 1-2 hours.

KISP TAF Comments: No unscheduled amendments expected.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday-Thursday night...Low clouds and fog with IFR/LIFR
conds each late night and early morning. Main impact E of NYC
metro early Wed morning from KLGA/KJFK E Tue night/Wed morning,
but more widespread coverage may be possible late Wed
night/Thu morning. Sct afternoon/evening tstms with local
MVFR/IFR vsby mainly NW of NYC metro.
.Friday...Cold fropa with MVFR/IFR likely in numerous
showers/tstms, mainly afternoon/evening.
.Saturday and Sunday...VFR.

&&

.MARINE...
Locally dense fog expected over the eastern sound and bays as
well as the eastern ocean waters this morning. A statement has
been issued to address this.

Conditions expected to stay below SCA with a weak pressure
gradient through the first half of the weekend. Only exception
would be before and after the cold front passage, in the Friday
afternoon through Saturday timeframe, ocean zones could get some
SCA conditions.

&&

.HYDROLOGY...
Potential exists for localized heavy rainfall this afternoon
with any scattered convection. Movement of the cells will be
less than 10 kt. Precipitable water values will be over 2
inches.

Showers and thunderstorms Friday into Friday night are expected
to bring an average of a half inch to inch of rain across the
area. Higher amounts will be possible along with the potential
of at least minor urban and small stream flooding.

&&

.CLIMATE...
Record high temperatures and record high minimum temperatures
for the next few days.

High Temperature Records for:
            July 3        July 4
NYC...   103...1966    102...1949
LGA...   107...1966    100...1949
JFK...   104...1966    101...2010
EWR...   107...1966    105...1949
ISP...   104...1966     97...2010
BDR...    99...1966     98...1949

           July 5
NYC...   101...1999
LGA...   100...1999
JFK...   102...1999
EWR...   103...1999
ISP...   102...1999
BDR...   100...1999

Record High Minimum Temperatures for:
           July 3      July 4
NYC...   82...2002    81...2002
LGA...   81...1966    82...1999
JFK...   78...2002    80...2002
EWR...   82...2002    81...2002
ISP...   76...2002    76...2002
BDR...   75...2002    80...2002

           July 5
NYC...   82...1999
LGA...   86...1999
JFK...   80...1999
EWR...   81...1999
ISP...   78...1999
BDR...   74...2013

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 9 PM EDT this evening for CTZ005>011.
NY...Heat Advisory until 9 PM EDT this evening for NYZ067>075-078-
     080-176>179.
NJ...Excessive Heat Warning until 9 PM EDT this evening for NJZ002-
     004-006-103>108.
MARINE...None.

&&

SYNOPSIS...JC/DW
NEAR TERM...JMC/DW
SHORT TERM...DW
LONG TERM...JC
AVIATION...CB
MARINE...JC/DW
HYDROLOGY...JC/DW
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 3, 3:12 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
312 PM EDT Tue Jul 3 2018

CTZ007-008-NYZ078-177-178-041915-
Northern Middlesex-Northern New London-Northwestern Suffolk-
Northern Nassau-Southern Queens-
312 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ012-NYZ079-081-041915-
Southern New London-Northeastern Suffolk-Southeastern Suffolk-
312 PM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ010-011-NYZ080-179-041915-
Southern New Haven-Southern Middlesex-Southwestern Suffolk-
Southern Nassau-
312 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-041915-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
312 PM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-006-103>108-041915-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
312 PM EDT Tue Jul 3 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

Scattered thunderstorms into this evening could produce gusty winds
and flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-009-NYZ067>075-176-041915-
Northern Fairfield-Northern New Haven-Southern Fairfield-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-
312 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorms into this evening could produce gusty winds
and flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

JMC

In the hours before

Local storm report, Jul 3, 2:17 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
217 PM EDT TUE JUL 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     PARAMUS                 40.95N  74.07W
07/03/2018                   BERGEN             NJ   LAW ENFORCEMENT

            WIRES DOWN CLOSING THE MIDDLE AND RIGHT LANES OF ROUTE
            4 EASTBOUND FROM FOREST AVENUE TO THE RIVER EDGE BORDER.

&&

FEB
Local storm report, Jul 3, 2:36 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT TUE JUL 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             RIVER VALE              41.01N  74.01W
07/03/2018  M0.75 INCH       BERGEN             NJ   TRAINED SPOTTER

            PENNY SIZE HAIL.

&&

JP
Local storm report, Jul 3, 2:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT TUE JUL 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             MONTVALE                41.05N  74.05W
07/03/2018  E0.88 INCH       BERGEN             NJ   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL.

&&

JP
Local storm report, Jul 3, 2:43 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
243 PM EDT TUE JUL 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             1 NNE HARRINGTON PARK   41.00N  73.97W
07/03/2018  M0.80 INCH       BERGEN             NJ   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL.

&&

JP
Special weather statement, Jul 3, 3:00 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service New York NY
300 PM EDT TUE JUL 3 2018

NJZ104-NYZ069-070-031945-
Eastern Bergen-Rockland-Northern Westchester-
300 PM EDT TUE JUL 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERGEN...CENTRAL
WESTCHESTER AND ROCKLAND COUNTIES...

At 300 PM EDT, a strong thunderstorm was located over Orangeburg, or
over Tappan, moving northeast at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
New City, Bergenfield, Nanuet, Tarrytown, Dobbs Ferry, Nyack, Tappan,
Pearl River, Oradell, Norwood, Hawthorne, Orangeburg, Upper Nyack,
Dumont and New Milford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4096 7407 4105 7407 4119 7397 4110 7375
      4102 7386 4100 7389 4099 7390 4092 7399
TIME...MOT...LOC 1900Z 226DEG 7KT 4104 7393

MD
Local storm report, Jul 3, 3:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
306 PM EDT TUE JUL 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     ARLINGTON               40.78N  74.13W
07/03/2018                   BERGEN             NJ   LAW ENFORCEMENT

            TREE DOWN ON CAR ON EXTON AVENUE BETWEEN DEVON STREET
            AND ELM STREET.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:42 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union33 min
Jul 3, 1:15 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union45 min
Jul 3, 1:17 PM EDTFlash Flood WarningOKXEssex, Hudson, Union89 min
Jul 3, 1:21 PM EDTSevere Thunderstorm WarningOKXEssex, Hudson, Union39 min
Jul 3, 1:39 PM EDTSpecial Weather StatementOKXUnion51 min
Jul 3, 1:45 PM EDTSevere Thunderstorm WarningOKXUnion45 min
Jul 3, 1:48 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic42 min
Jul 3, 1:53 PM EDTFlash Flood WarningOKXUnion79 min
Jul 3, 1:57 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic35 min
Jul 3, 2:07 PM EDTAreal Flood AdvisoryOKXBergen3 hr
Jul 3, 2:18 PM EDTSevere Thunderstorm WarningOKXBergen42 min
Jul 3, 2:25 PM EDTAreal Flood AdvisoryOKXBergen, Passaic3 hr
Jul 3, 3:22 PM EDTSpecial Weather StatementOKXBergen38 min
Jul 3, 3:24 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic2 hr
Jul 3, 3:57 PM EDTSpecial Weather StatementOKXEssex, Union48 min
Jul 3, 4:34 PM EDTSpecial Weather StatementOKXUnion41 min
Jul 3, 4:36 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union2 hr
Jul 3, 2:29 PM EDTSevere Thunderstorm WarningOKXWestchester46 min
Jul 3, 3:00 PM EDTSpecial Weather StatementOKXRockland45 min
Jul 3, 3:15 PM EDTSpecial Weather StatementOKXWestchester45 min
Jul 3, 3:26 PM EDTSpecial Weather StatementOKXRockland49 min
Jul 3, 4:27 PM EDTSpecial Weather StatementOKXOrange48 min
Jul 3, 4:44 PM EDTSpecial Weather StatementOKXOrange46 min
Jul 3, 4:59 PM EDTSevere Thunderstorm WarningOKXOrange46 min
Jul 3, 5:27 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester34 min

Nearby

Flash Flood Warnings in New Jersey, 2018Flash Flood Warnings in New York, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.